Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 64, NWS Green Bay, WI

September 26, 2011

NWS Green Bay, WI issued this small craft advisory at Sep 26, 2011, 4:03 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2011, 4:03 PM CDT (21:03 UTC)
Expired
Sep 26, 2011, 7:00 PM CDT
In force
3 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WHUS73 KGRB 262103
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CDT MON SEP 26 2011


...STRONG NORTHEAST TO EAST WINDS AND LARGE WAVES WILL SUBSIDE
THROUGH THE AFTERNOON...

..STRENGTHENING LOW PRESSURE MOVING OVER SOUTHERN
WISCONSIN WILL PRODUCE STRONG NORTHEAST TO EAST WINDS AND LARGE
WAVES DANGEROUS TO SMALL CRAFT THROUGH THE EARLY AFTERNOON. WINDS
AND WAVES WILL DIMINISH TO 5 TO 10 KNOTS BY LATER THIS EVENING.

LMZ521-522-541-270000-
/O.CAN.KGRB.GL.W.0012.000000T0000Z-110927T0000Z/
/O.NEW.KGRB.SC.Y.0064.110926T2103Z-110927T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
403 PM CDT MON SEP 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELED. 

* WINDS...NORTHEAST 15 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 30 KTS
  THIS AFTERNOON...VEERING EAST AND DIMINISHING TO 5 TO 10 KTS BY
  LATE THIS EVENING.

* WAVES...4 TO 7 FEET THROUGH THE AFTERNOON...THEN SUBSIDING TO 1
  TO 3 FEET THROUGH THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-270000-
/O.CAN.KGRB.GL.W.0012.000000T0000Z-110926T2100Z/
/O.NEW.KGRB.SC.Y.0064.110926T2103Z-110927T0000Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
403 PM CDT MON SEP 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELED. 

* WAVES...4 TO 7 FEET THOUGH THE AFTERNOON...THEN SUBSIDING TO 2
  TO 4 FEET LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
WOLF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 3:04 PM CDT, 59 minutes earlier.

Area forecast discussion, Sep 26, 3:04 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT MON SEP 26 2011

.SHORT TERM...TONIGHT AND TUESDAY.

A SURFACE LOW PRESSURE SYSTEM WAS CENTERED OVER EXTREME SOUTHWEST
WISCONSIN AT 19Z. A DRY SLOT WITH THE SYSTEM BROUGHT SOME
CLEARING TO EAST CENTRAL WISCONSIN THIS AFTERNOON AND WINDS WERE
DECREASING AS THE SURFACE GRADIENT ACROSS THE AREA BEGAN TO RELAX.
THERE WAS A 500MB LOW CENTERED OVER NORTHERN ILLINOIS...AND BOTH
THE SURFACE AND 500MB LOWS WERE ONLY FORECAST TO REACH NORTHERN
INDIANA BY 00Z WEDNESDAY.

A BAND OF SHOWERS SHOULD CONTINUE TO PUSH NORTH-NORTHWEST. HAVE
HIGHER POPS THERE...WITH ONLY SLIGHT CHANCE ACROSS MUCH OF THE
SOUTHERN CWA TONIGHT. WENT WITH SOME CHANCE POPS NEAR THE LAKE TO
BETTER MATCH WITH SURROUNDING GRIDS. STILL HAVE SOME POPS GOING FOR
TUESDAY SINCE THE WAS FORECAST TO MOVE SO LITTLE OVER ABOUT THE
NEXT 24 HOURS. WOULD NOT FEEL CONFIDENT IN A DRY FORECAST AT LEAST
UNTIL THIS SYSTEM IS WELL TO THE EAST.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...MAIN FCST
CONCERNS ARE PCPN TRENDS THROUGH THE WORK WEEK...THEN
TEMPERATURES FOR THE WEEKEND.

STUBBORN UPPER LOW OVER SOUTHWEST LOW MICHIGAN AT THE BEGINNING
OF THE PERIOD WILL SLOWLY SHIFT EAST THROUGH WEDNESDAY
NIGHT...THEN GET KICKED OUT OF THE REGION ON THURSDAY AS A S/W
TROF AND JET STREAK MOVE INTO THE WESTERN GREAT LAKES. EXPECT SCT
SHOWERS TO LINGER TUESDAY NIGHT AND WEDNESDAY...WITH A PSBL BREAK
IN THE ACTION WEDNESDAY NIGHT AS A WEAK UPPER RIDGE BUILDS OVER
WI. A COLD FRONTAL PASSAGE AND SHARP UPPER TROF SHOULD BE ABLE TO
GENERATE SOME MORE SHOWERS ON THURSDAY...DESPITE SPARSE MOISTURE
TO WORK WITH. THE STRONGEST DYNAMICS WILL MOVE THROUGH N WI...SO
KEPT THE HIGHEST POPS THERE.

A SECONDARY COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION
THURSDAY NIGHT...RESULTING IN BLUSTERY NW WINDS...COOLER
TEMPS...AND A CHC OF LK-EFFECT RAIN SHOWERS OVER NC WI AND
NORTHERN DOOR COUNTY. THESE CONDITIONS WILL LINGER INTO FRIDAY.
A WIND ADVISORY MAY BE NEEDED FOR DOOR COUNTY...ALONG WITH GALE
WARNINGS FOR THE DEATHS DOOR AREA. H8 TEMPS ARE FCST TO DROP TO
0 TO -4 C BY FRIDAY...SO HIGH TEMPS ARE ONLY EXPECTED TO BE IN
THE LOWER TO MIDDLE 50S.

UPPER LEVEL RIDGING AND THE ARRIVAL OF A CANADIAN HIGH PRESSURE
SYSTEM WILL BRING DRY CONDITIONS AND MODERATING TEMPERATURES FOR
THE WEEKEND. A WEAK COLD FRONTAL PASSAGE IS POSSIBLE LATE SUNDAY
INTO SUNDAY NIGHT...BUT SHOULD HAVE LITTLE IMPACT ON OUR WEATHER.
TEMPERATURES SHOULD CLIMB TO A LITTLE ABOVE NORMAL BY SUNDAY AND
MONDAY.
&&

.AVIATION...UPDATED AT 18Z. STRONG CROSS WINDS AND GUSTS ARE THE
MAIN THREATS THROUGH AT LEAST LATE AFTERNOON. ISOLATED
THUNDERSTORMS WILL ALSO POSE A THREAT. A TIGHT GRADIENT AROUND LOW
PRESSURE OVER SOUTHERN WISCONSIN WILL CONTINUE TO PRODUCE BLUSTERY
EAST TO NORTHEAST WINDS AT THE SURFACE. THE 12Z SOUNDING INDICATED
40 KTS AROUND 1000 FEET AGL. THESE WINDS MAY OCCASIONALLY MIX TO
THE SURFACE AND PRODUCE SIGNIFICANT CROSS WINDS ON NORTH SOUTH
RUNWAYS. CIGS AND VSBYS WILL VARY FROM IFR TO MVFR TODAY AS
SHOWERS AND ISOLATED THUNDERSTORMS MOVE FROM SOUTH TO NORTH ACROSS
THE AREA. THERE MAY BE ISOLATED CASES OF A VFR CIG AND VSBY...BUT
THESE WOULD BE FEW AND FAR BETWEEN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/KIECKBUSCH
Hazardous weather outlook, Sep 26, 2:27 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
227 PM CDT MON SEP 26 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
227 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER DOOR COUNTY
FROM LATE THURSDAY INTO FRIDAY. GUSTS IN EXCESS OF 50 MPH ARE
POSSIBLE...ESPECIALLY OVER THE NORTHERN PART OF THE COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-271930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
227 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

INCREASING NORTHWEST WINDS AND BUILDING WAVES ASSOCIATED WITH THE
PASSAGE OF A COLD FRONT MAY PRODUCE CONDITIONS HAZARDOUS TO MARINERS
FROM THURSDAY AFTERNOON INTO FRIDAY. GALE FORCE GUSTS APPEAR LIKELY
NEAR DEATHS DOOR.

MG/TSK

In the hours before

Special weather statement, Sep 26, 10:36 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1036 AM CDT MON SEP 26 2011

WIZ022-038>040-048>050-073-074-261745-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1036 AM CDT MON SEP 26 2011

...GUSTY WINDS EXPECTED THROUGH EARLY AFTERNOON...

A LOW PRESSURE SYSTEM OVER SOUTHERN WISCONSIN WILL MOVE TO NEAR THE
QUAD CITIES BY EVENING...AND WILL CONTINUE TO PRODUCE GUSTY EAST
TO NORTHEAST WINDS IN THE LAKESHORE COUNTIES...THE FOX VALLEY AND
ALONG THE WESTERN SHORE OF THE BAY THROUGH MUCH OF THE AFTERNOON.

NORTHEAST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS THIS MORNING
WILL GRADUALLY BECOME EASTERLY. THE WINDS COULD KNOCK DOWN
BRANCHES IN SOME AREAS. DRIVERS OF LARGE VEHICLES MAY ALSO BE
AFFECTED BY THE WINDS. THE WINDS WILL QUICKLY DIMINISH LATE IN THE
AFTERNOON.

MG
Special weather statement, Sep 26, 10:40 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 AM CDT MON SEP 26 2011

CHANGED PRODUCT EXPIRATION TIME

WIZ022-038>040-048>050-073-074-262000-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1040 AM CDT MON SEP 26 2011

...GUSTY WINDS EXPECTED THROUGH EARLY AFTERNOON...

A LOW PRESSURE SYSTEM OVER SOUTHERN WISCONSIN WILL MOVE TO NEAR THE
QUAD CITIES BY EVENING...AND WILL CONTINUE TO PRODUCE GUSTY EAST
TO NORTHEAST WINDS IN THE LAKESHORE COUNTIES...THE FOX VALLEY AND
ALONG THE WESTERN SHORE OF THE BAY THROUGH MUCH OF THE AFTERNOON.

NORTHEAST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS THIS MORNING
WILL GRADUALLY BECOME EASTERLY. THE WINDS COULD KNOCK DOWN
BRANCHES IN SOME AREAS. DRIVERS OF LARGE VEHICLES MAY ALSO BE
AFFECTED BY THE WINDS. THE WINDS WILL QUICKLY DIMINISH LATE IN THE
AFTERNOON.

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:40 AM CDTGale WarningGRB13 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.